MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP305H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device (b)(4) batch number, and no non-conformances were identified.Summary: one empty labeled winding former and a needle-suture in three sections of product code (b)(4), lot pck154 were received for analysis.During the visual inspection of the needle/suture piece, the swage and attachment area were noted to be as expected.However, the end of the suture was cut appears to be by the use of a surgical instrument.The other two section of the suture were examined, extreme of suture pieces present elongation and the other end was cut.In addition the suture pieces were matched between them.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.A second used device was returned for evaluation.There were no adverse consequences to the patient.

Brand Name
PDS+ VIO 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9417824
Report Number2210968-2019-90590
Device Sequence Number19455724
Product Code NEW
UDI-Device Identifier10705031047983
UDI-Public10705031047983
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberPDP305H
Device Lot NumberPCK154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/05/2019
Patient Sequence Number1